MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history record could not be reviewed because the reporting facility did not provide a valid lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that during surgery the surgeon noticed that the lens was peripherally cracked and the implant left in the patient eye.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided.The surgery suite is shown with equipment.The lens was displayed on a monitor screen.The lens was inside the eye.One side of the optic appears to be cracked and possibly torn.No further determinations can be made from the photo.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.Based on our observation of the attached photo, the was cracked and possibly torn.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.Information was provided of an unspecified viscoelastic.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and it states that the patient underwent cataract surgery on the right eye.After placement of an implant in the already fissured bag at the exit of the injector approximately 1 mm at the extreme periphery of optics and decided to leave it in place because the crack was outside the optical axis.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22075819
Report Number1119421-2025-01467
Device Sequence Number21180700
Product Code HQL
UDI-Device Identifier00380652394703
UDI-Public(01)00380652394703(17)270115(11)240117(10)15785729
Combination Product (Y/N)N
Initial Reporter CountryNC
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15785729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/27/2025
Date Device Manufactured01/17/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
15 DEGREE KNIFE.; 2.2 MM KNIFE.; BANDAGE.; BETADINE OPHTHALMIC 5%.; BETADINE SCRUB 4%.; CEFUROXIME 0.1 ML.; CYSTITOME.; STERDEX OINTMENT.; UNSPECIFIED VISCOELASTIC.
Patient SexUnknown